MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE ECLIPSE 25X5/8; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON NEEDLE ECLIPSE 25X5/8; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305759
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 05/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd needle eclipse 25x5/8 - safety mechanism failure.Material#: 305759.Batch#: 4250308.It was reported by customer that safety lock on needle did not secure leaving sharp exposed and when disposing needle in sharps container poked employee through gloves into thumb producing blood.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos submitted for evaluation.The reported issue of safety mechanism failure was not confirmed upon inspection of the photos.From the returned photo, the safety shield was observed to be engaged and securely locked into the hub, indicating that the safety mechanism was properly activated.Hence, the cannula was found to be slightly bent, which resulted in partial exposure.Current control is an in-process visual inspection for broken cannula catch/cannula lock pin in the eclipse safety shield molding process.There is also a dimensional measurement for hub hook inner diameter during the eclipse hub molding process.There is and in-process visual inspection for damaged pivot pins at the assembly and packaging process.There is also a daily functional test in place to check for activation/locking force.Per the instructions for use (ifu), it is recommended that for safety activation: 1.Center your thumb or forefinger on the textured finger pad and push the safety cover forward over the needle until you hear or feel it lock.Visually confirm that the needle is covered.2.Only use the wide textured finger pad area to activate the safety cover.The physical sample was not returned so the root cause could not be determined.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.

Brand Name
NEEDLE ECLIPSE 25X5/8
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22794330
Report Number2243072-2025-00993
Device Sequence Number20899152
Product Code FMI
UDI-Device Identifier00382903057597
UDI-Public(01)00382903057597(11)240909(17)290831(10)4250308
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305759
Device Lot Number4250308
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown